# SDR 2008FA0000436

- Difficulty date: May 6, 2008
- Submitted: July 16, 2008
- Operation: General aviation
- Aircraft: N2024W
- Make and model: Beech V35
- Aircraft serial: D8078
- Engine: Cont IO520BA
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SA52006A1
- Condition: Cracked
- Location: Nr 4
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CRACK VISIBLE AT NR 4 CYLINDER. CRACK APPEARS TO START AT CASTING ANOMALY, CONTINUES TO EDGE OF FINS, AND IS VISIBLE AT THE FIRST FOUR COOLING FINS. ALSO VERIFIED, THROUGH USE OF EDDY CURRENT, THAT THE CRACK CONTINUES TO THE SPARK PLUG HOLE. ALL OTHER CYLINDERS HAVE SIMILAR CASTING ANOMALIES WITH INDICATIONS OF DISCONTINUITIES FOUND WITH EDDY CURRENT EQUIPMENT. THIS FACILITIES OPINION IS THAT POOR CASTING TECHNIQUES BY THE MFG LEFT STRESS POINTS FOR THE FORMATION AND CONTINUATION OF CRACKS, AND MORE THAN LIKELY, ANY CYLINDER NOT YET CRACKED, PROBABLY WILL. (K)
